Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

June 28, 2016Montgomery County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 28, 2016, 5:39 PM CDT for Montgomery County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2016, 5:39 PM CDT (22:39 UTC)
Expired
Jun 28, 2016, 6:45 PM CDT
In force
66 min
Issued by
NWS Nashville, TN

County Montgomery County, TN

The radar

The Ft Campbell radar (KHPX), 35 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WWUS84 KOHX 282239
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT TUE JUN 28 2016
 
TNZ005-006-282345-
MONTGOMERY TN-STEWART TN-
539 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND WESTERN
MONTGOMERY COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BIG ROCK...OR OVER FORT CAMPBELL... MOVING SOUTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...CUMBERLAND CITY...PALMYRA...INDIAN MOUND...
CUNNINGHAM AND WOODLAWN.

LAT...LON 3639 8737 3637 8768 3664 8773 3664 8746
TIME...MOT...LOC 2238Z 351DEG 8KT 3658 8761 

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:22 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 28, 3:22 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
322 PM CDT TUE JUN 28 2016

.UPDATE...
FOR EVENING DISCUSSION.

&&

.DISCUSSION...

Since an isolated shower has popped up just northwest of the
office and another one is developing just north of the Cumberland
Plateau, will go ahead and just us a broad-brush slight chance pop
for the entire area this afternoon and evening. It still looks
like the best chance will be over western areas, where moisture
environment is most favorable. However, looks like an isolated
storm or two will also be possible over eastern counties as well.

&&

.AVIATION...
18Z TAF DISCUSSION.

Basically good flying weather for the next 24 hours as surface
front moves down through the area followed by high pressure with
light northerly flow reinforcing the somewhat dry air mass that
is already in place. Good subsidence across the area next 24 hours
will keep clouds at a minimum. Fog potential looks low tonight
except for perhaps some brief mvfr conditions due to fog along the
plateau.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......19
AVIATION........01/Boyd
Hazardous weather outlook, Jun 28, 10:38 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1038 AM CDT TUE JUN 28 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-291000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
1038 AM CDT TUE JUN 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BOYD
01

In the hours before

Special weather statement, Jun 28, 4:54 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
454 PM CDT TUE JUN 28 2016

TNZ027-028-059-062-282245-
DAVIDSON TN-WILLIAMSON TN-WILSON TN-RUTHERFORD TN-
454 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAVIDSON...NORTHWESTERN
RUTHERFORD...NORTHEASTERN WILLIAMSON AND SOUTHWESTERN WILSON COUNTIES
UNTIL 545 PM CDT...

AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MADISON...OR NEAR NASHVILLE...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MADISON...SMYRNA...LA VERGNE...MOUNT JULIET...GOODLETTSVILLE...
NOLENSVILLE...LAKEWOOD...HERMITAGE...WALTERHILL...OLD HICKORY...RURAL
HILL...ANTIOCH...BERRY HILL AND PERCY PRIEST LAKE.

LAT...LON 3631 8669 3625 8664 3624 8657 3596 8630
      3584 8665 3627 8682
TIME...MOT...LOC 2154Z 336DEG 18KT 3621 8670

SHAMBURGER
Local storm report, Jun 28, 5:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             4 E NASHVILLE           36.18N  86.72W
06/28/2016  E0.75 INCH       DAVIDSON           TN   TWITTER

            TWITTER REPORT OF PENNY SIZE HAIL AND MEASURED WIND
            GUST OF 52 MPH IN OPRYLAND AREA

&&

EVENT NUMBER OHX1600657

SHAMBURGER
Local storm report, Jun 28, 5:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
517 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     3 E NASHVILLE           36.18N  86.73W
06/28/2016                   DAVIDSON           TN   TWITTER

            SEVERAL TWITTER REPORTS OF TREES DOWN IN INGLEWOOD AREA

&&

EVENT NUMBER OHX1600658

SHAMBURGER
Local storm report, Jun 28, 5:26 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND GST     NASHVILLE AIRPORT       36.13N  86.67W
06/28/2016  M51 MPH          DAVIDSON           TN   ASOS

            BNA ASOS MEASURED A WIND GUST OF 44 KNOTS / 51 MPH

&&

EVENT NUMBER OHX1600659

SHAMBURGER
Local storm report, Jun 28, 5:37 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
537 PM CDT TUE JUN 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     2 N CLARKSVILLE         36.59N  87.35W
06/28/2016                   MONTGOMERY         TN   TWITTER

            LARGE TREE DOWN IN BACKYARD OF HOME IN CLARKSVILLE

&&

EVENT NUMBER OHX1600660

SHAMBURGER
Special weather statement, Jun 28, 5:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT TUE JUN 28 2016

TNZ005-006-282345-
MONTGOMERY TN-STEWART TN-
539 PM CDT TUE JUN 28 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN STEWART AND WESTERN
MONTGOMERY COUNTIES UNTIL 645 PM CDT...

AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF BIG ROCK...OR OVER FORT CAMPBELL... MOVING SOUTH AT 10
MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...CUMBERLAND CITY...PALMYRA...INDIAN MOUND...
CUNNINGHAM AND WOODLAWN.

LAT...LON 3639 8737 3637 8768 3664 8773 3664 8746
TIME...MOT...LOC 2238Z 351DEG 8KT 3658 8761

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 3:25 AM CDTDense Fog AdvisoryOHXCheatham, Clay, Davidson, Dickson, Hickman, Houston and 15 more6 hr
Jun 28, 4:02 PM CDTSpecial Weather StatementOHXCheatham43 min
Jun 28, 4:12 PM CDTSpecial Weather StatementOHXDickson48 min
Jun 28, 4:17 PM CDTSpecial Weather StatementOHXClay43 min
Jun 28, 4:36 PM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson, Williamson54 min
Jun 28, 4:54 PM CDTSpecial Weather StatementOHXDavidson51 min
Jun 28, 5:11 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson34 min
Jun 28, 5:45 PM CDTSpecial Weather StatementOHXRutherford30 min
Jun 28, 5:53 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford, Williamson37 min
Jun 28, 6:28 PM CDTSpecial Weather StatementOHXMarshall47 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.